NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 8, 4:43 PM MST, 2 hours 52 minutes earlier. Its key messages:
Area forecast discussion, Aug 8, 4:43 PM MST, 2 hours 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
543 PM MDT Fri Aug 8 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 115 PM MDT Fri Aug 8 2025
- High confidence remains for widespread moderate to major heat
risk impacts through this afternoon, which may cause health
issues for individuals without adequate cooling and hydration.
Some areas will approach record highs. Additional areas of
moderate to isolated major heat risk are likely in the
Albuquerque Metro area and eastern New Mexico Saturday.
- Gusty and erratic winds are likely across western and central
New Mexico through Saturday from isolated to widely scattered
virga showers and dry thunderstorms.
- There is a Marginal Risk of severe weather for northeastern New
Mexico today, Saturday, and Sunday, during the afternoon and
early evening each day. Damaging winds and large hail are the
primary threats.
&&
.SHORT TERM...
(This evening through Saturday night)
Issued at 115 PM MDT Fri Aug 8 2025
High pressure continues to sit over New Mexico this afternoon,
though height levels have decreased slightly (597dm on today's 18z
sounding, compared to 600dm on Wednesday). As such, hot temperatures
continue across the forecast area. Today's Heat Advisories for
Roswell and Albuquerque look to remain on track. Highs are likely to
remain in the high 90s to low 100s for nearly all lower elevation
areas. There is a good chance that ABQ sees a record high
temperature today, as 98F is the current calendar day record.
Outside of temperatures, high based virga showers and dry
thunderstorms remain the main threat across western and central NM
this afternoon and evening. Inverted V soundings can be seen on both
the 18z ABQ sounding and on model soundings further west. With
modest mid-level RH around 50%, this continues to support little to
no precipitation with developing showers and storms, but more of a
gusty wind and dry lightning threat. The strongest gusts are likely
to reach 50mph in some instances. With a shortwave traversing the
northern periphery of the high along the CO/NM border, additional
lift may be provided to storms in northeast NM this afternoon, where
SBCAPE values up to 1500 J/kg and 20kts of 0-6km bulk shear may be
enough to spit out a strong to severe storm. Confidence is not very
high with this, but the ingredients support the chance, as outlined
with the Marginal Risk via the SPC.
The high takes its time breaking down and shifting west, so a very
similar day is expected for Saturday. An additional Heat Advisory
was issued for the ABQ Metro Area as temperatures will still be near
100F, especially in the valley. Temperatures drop a few degrees over
eastern NM as the center of the high shifts west, taking them out of
consideration for an Advisory (though it will still be toasty). Dry
thunderstorms and virga showers will once again be a threat across
western and central NM, though a slight bump in mid-level moisture
may yield accumulating precipitation across the Gila Region in
southwest NM. A stray strong to severe thunderstorm is once again
possible over northeast NM. Instability and shear values are
likely to be more sufficient for severe storms, but there is still
a big question mark as to whether storms can actually develop. As
such, a Marginal Risk remains for Saturday with low to moderate
confidence in it. &&
.LONG TERM...
(Sunday through Thursday)
Issued at 115 PM MDT Fri Aug 8 2025
A shift back into a wetter pattern appears likely to begin this
upcoming work week. The high pressure gradually shifts westward and
sits over CA by Monday, placing NM in a regime of northwest flow.
This works to increase moisture and forcing mechanisms throughout
the state, as shortwaves and minor disturbances in the flow favor
this regime. Sunday could be a more active day given a few factors.
On top of the upper-level/synoptic features previously listed,
convection from Saturday in eastern CO is likely to enhance a
backdoor front pushing into NM, providing additional moisture to the
area. Instability and shear also looks to increase considerably,
paving the way for higher confidence in strong to severe storms
(though not a slam dunk forecast, as this evolution likely depends
on how Saturday's convection plays out). Monday appears to be a
similarly active day, this time more focused on potential flooding
concerns, especially around burn scars. Diffluence aloft from
northwest flow with antecedent moisture appears favorable for a
setup of numerous showers and thunderstorms across the area.
Embedded strong to severe storms are possible, though PWAT values
forecast to overtop 1" across eastern NM signal the potential for
flooding concerns as well. Continuing into the middle part of the
week, daily rounds of thunderstorms appear likely, with chances for
burn scar flash flooding each day. Ensemble guidance is painting a
troughing pattern to our west and a high pressure to our east,
signaling the potential return of a more traditional monsoon setup
by late week.
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 115 PM MDT Fri Aug 8 2025
A shift back into a wetter pattern appears likely to begin this
upcoming work week. The high pressure gradually shifts westward and
sits over CA by Monday, placing NM in a regime of northwest flow.
This works to increase moisture and forcing mechanisms throughout
the state, as shortwaves and minor disturbances in the flow favor
this regime. Sunday could be a more active day given a few factors.
On top of the upper-level/synoptic features previously listed,
convection from Saturday in eastern CO is likely to enhance a
backdoor front pushing into NM, providing additional moisture to the
area. Instability and shear also looks to increase considerably,
paving the way for higher confidence in strong to severe storms
(though not a slam dunk forecast, as this evolution likely depends
on how Saturday's convection plays out). Monday appears to be a
similarly active day, this time more focused on potential flooding
concerns, especially around burn scars. Diffluence aloft from
northwest flow with antecedent moisture appears favorable for a
setup of numerous showers and thunderstorms across the area.
Embedded strong to severe storms are possible, though PWAT values
forecast to overtop 1" across eastern NM signal the potential for
flooding concerns as well. Continuing into the middle part of the
week, daily rounds of thunderstorms appear likely, with chances for
burn scar flash flooding each day. Ensemble guidance is painting a
troughing pattern to our west and a high pressure to our east,
signaling the potential return of a more traditional monsoon setup
by late week.
&&
.AVIATION...
(00Z TAFS)
Issued at 543 PM MDT Fri Aug 8 2025
Virga, sprinkles and a few dry thunderstorms along and west of the
Central Mountain Chain will continue to result in gusty and
erratic winds to 40kt, locally higher, through 01-02Z. Meanwhile,
shower and thunderstorm activity across northeast and east central
NM will continue through 03-04Z before diminishing. These storms
will be capable of gusty and erratic wind gusts between 40 and
50kt. After storms diminish, the low level jet will increase
across eastern NM resulting in LLWS at both KTCC and KROW
overnight. The LLJ will weaken by 12Z. On Saturday, another round
of showers and a few thunderstorms will develop favoring the high
terrain areas south of I-40. Gusty and erratic wind gusts will
again be a concern. Additional storms may impact eastern NM late
in the afternoon and evening.
&&
.FIRE WEATHER...
Issued at 115 PM MDT Fri Aug 8 2025
Near critical fire weather conditions are likely to persist today
and, to a lesser extent, tomorrow for northwest NM. Low teen to
single digit humidity values along with breezy west winds contribute
to this today. Isolated pockets and/or brief periods of critical
fire weather conditions are possible, but expected to remain
isolated in nature. Thus, continued the thinking of the previous
shift of considering but not issuing a Red Flag Warning for Fire Wx
Zone 101. Across much of western NM today, virga showers with very
little wetting footprints are likely, and dry lightning is a
possibility as well given a very dry surface layer. This runs the
risk of creating new fire starts. Tomorrow sees similar conditions
to today, but on a smaller scale as humidity values rise slightly,
winds slow down a touch, and the coverage of dry thunderstorms
decreases. Further into Sunday and next week, only pockets of
elevated fire weather conditions are possible in western NM given
lower humidity. Elsewhere, moisture increases along with
precipitation chances.
&&
.PRELIMINARY POINT TEMPS/POPS...
Farmington...................... 61 96 62 93 / 10 0 5 0
Dulce........................... 48 91 48 88 / 10 0 5 20
Cuba............................ 57 91 57 89 / 10 5 5 20
Gallup.......................... 54 93 56 91 / 10 10 10 10
El Morro........................ 57 89 56 87 / 10 10 20 30
Grants.......................... 57 93 58 90 / 10 10 20 30
Quemado......................... 59 90 59 88 / 20 30 40 50
Magdalena....................... 66 92 65 89 / 20 30 30 50
Datil........................... 61 88 59 86 / 20 30 30 60
Reserve......................... 57 95 55 93 / 20 50 30 60
Glenwood........................ 64 100 61 98 / 20 50 30 60
Chama........................... 49 85 49 82 / 10 0 5 30
Los Alamos...................... 63 89 62 86 / 10 5 5 40
Pecos........................... 60 89 59 85 / 10 10 10 40
Cerro/Questa.................... 57 87 56 83 / 10 0 5 50
Red River....................... 48 77 47 73 / 10 0 5 60
Angel Fire...................... 41 81 41 76 / 10 5 5 60
Taos............................ 52 90 53 85 / 10 0 5 40
Mora............................ 55 86 54 81 / 10 20 5 50
Espanola........................ 59 97 58 93 / 10 0 5 20
Santa Fe........................ 63 91 62 87 / 10 5 10 30
Santa Fe Airport................ 59 95 59 90 / 10 5 5 20
Albuquerque Foothills........... 71 96 70 94 / 10 10 20 30
Albuquerque Heights............. 68 98 67 95 / 10 10 20 20
Albuquerque Valley.............. 67 100 66 98 / 10 10 10 20
Albuquerque West Mesa........... 67 98 67 96 / 10 10 10 20
Belen........................... 65 100 64 98 / 10 10 20 20
Bernalillo...................... 65 99 66 97 / 10 10 10 20
Bosque Farms.................... 63 100 63 97 / 10 10 10 10
Corrales........................ 67 99 67 97 / 10 10 10 20
Los Lunas....................... 65 100 65 97 / 10 10 10 10
Placitas........................ 67 95 66 93 / 10 10 10 20
Rio Rancho...................... 67 98 67 96 / 10 10 10 20
Socorro......................... 70 101 69 98 / 20 10 30 30
Sandia Park/Cedar Crest......... 63 91 61 88 / 10 10 10 30
Tijeras......................... 65 93 64 89 / 10 10 20 30
Edgewood........................ 59 93 58 90 / 10 5 10 30
Moriarty/Estancia............... 57 94 56 90 / 10 10 10 20
Clines Corners.................. 61 88 59 83 / 10 10 10 20
Mountainair..................... 62 91 61 89 / 10 20 20 40
Gran Quivira.................... 63 92 61 88 / 10 20 20 40
Carrizozo....................... 69 95 67 92 / 10 20 30 40
Ruidoso......................... 64 87 61 84 / 5 30 30 50
Capulin......................... 56 85 54 77 / 10 30 30 70
Raton........................... 54 91 53 83 / 10 30 20 70
Springer........................ 55 93 53 86 / 10 20 10 50
Las Vegas....................... 57 89 56 84 / 10 20 10 50
Clayton......................... 65 90 61 83 / 20 20 30 40
Roy............................. 59 89 59 85 / 10 10 20 40
Conchas......................... 67 97 66 93 / 20 10 20 30
Santa Rosa...................... 66 96 64 90 / 20 10 20 30
Tucumcari....................... 69 96 66 90 / 20 5 20 20
Clovis.......................... 71 100 69 96 / 20 5 30 20
Portales........................ 72 101 70 98 / 10 10 30 30
Fort Sumner..................... 70 100 69 96 / 20 10 20 20
Roswell......................... 71 104 71 100 / 0 10 10 20
Picacho......................... 67 97 66 93 / 5 20 20 40
Elk............................. 65 94 64 91 / 0 20 10 40
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM MDT this evening for NMZ219-238.
Heat Advisory from noon to 7 PM MDT Saturday for NMZ219.
&&
SHORT TERM...77
LONG TERM....77
AVIATION...34
Special weather statement, Aug 8, 3:41 PM MST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
441 PM MDT Fri Aug 8 2025
NMZ219-221-082315-
Middle Rio Grande Valley including the Albuquerque Metro Area NM-
Sandia and Manzano Mountains including Edgewood NM-
441 PM MDT Fri Aug 8 2025
...A SHOWER WITH GUSTY WINDS WILL IMPACT BERNALILLO COUNTY UNTIL 515
PM MDT...
At 441 PM MDT, Doppler radar was tracking a shower near Albuquerque,
moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albuquerque, Tijeras, Cedar Crest, North Valley, South Valley,
Sandia Park, Carnuel, Cedro and Canoncito in Bernalillo County.
This includes the following highways...
Interstate 40 between Mile Markers 157 and 176.
Interstate 25 between Mile Markers 215 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3495 10670 3513 10669 3517 10636 3494 10634
TIME...MOT...LOC 2240Z 266DEG 15KT 3505 10662
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
34
Special weather statement, Aug 8, 3:44 PM MST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
444 PM MDT Fri Aug 8 2025
NMZ219-082315-
Middle Rio Grande Valley including the Albuquerque Metro Area NM-
444 PM MDT Fri Aug 8 2025
...A SHOWER WILL IMPACT BERNALILLO AND SOUTHERN SANDOVAL COUNTIES
UNTIL 515 PM MDT...
At 444 PM MDT, Doppler radar was tracking a shower 10 miles west of
Paradise Hills, or 12 miles west of Albuquerque, moving east at 15
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albuquerque, southwestern Rio Rancho, Corrales, Los Ranchos De
Albuquerque, Paradise Hills, South Valley, North Valley and
Alameda.
This includes Interstate 40 between Mile Markers 143 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Blowing dust associated with outflow winds can reduce visibility at
times.
&&
LAT...LON 3506 10695 3525 10690 3522 10660 3497 10670
TIME...MOT...LOC 2243Z 276DEG 11KT 3515 10686
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
34